Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 1, 2004, 6:03 PM EDT for Camden County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2004, 6:03 PM EDT (22:03 UTC)
- Expired
- May 1, 2004, 6:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:00 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 1, 3:00 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT SAT MAY 1 2004 .SHORT TERM (TONIGHT-TUES)...A LOOK AT THE SOUNDINGS INDICATE A JUICY AND UNSTABLE ATMOSPHERE WITH THE MEAN SFC-700 MB WIND SW NEAR 15 KNOTS. SHOULD SEE SCATTERED THUNDERSTORMS ERUPT ALONG THE PREVALENT WEST COAST SEA BREEZE FRONT THIS AFTERNOON INTO THE EARLY EVE....WITH A COLLISION WITH THE MUCH WEAKER EAST COAST SEA BREEZE FRONT NEAR THE I-95 CORRIDOR LATE AFTERNOON INTO THE EARLY EVENING. A FEW OF THESE STORMS WILL BE STRONG IN ESPECIALLY IN THIS AREA. HAVE GONE WITH EVENING POPS RANGING FROM 30 PCT TO THE WEST TO 50 PCT ALONG SE GA COAST. FOR LATE SUNDAY INTO EARLY MONDAY...SLIGHT RISK OF SEVERE WEATHER AS COLD FRONT AND ASSOCIATED SHORT WAVE TROUGH APPROACHES. WILL PROBABLY SEE SOME PRE-FRONTAL SQUALL MOVE THROUGH LATE SUNDAY OR EARLY MONDAY. CLEARING...COOLER AND DRIER FOR MONDAY NIGHT INTO TUESDAY. THE ETA MODEL IS FASTER WITH THE FRONT THAN THE GFS AND PRODUCES LESS PCP OVERALL THAN THE GFS. PREFER A BLEND OF THE TWO FOR NOW. .LONG TERM (WED-SAT)...RIDGE ALOFT BUILDS IN BEHIND DEPARTING SHORTWAVE WITH DEEP LAYER RIDGING THROUGH THE PERIOD. ESSENTIALLY A DRY FORECAST WITH NEAR NORMAL TEMPS. && .MARINE...SMALL CRAFT EXERCISE CAUTION. COLD FRONT AND POSSIBLE SQUALL LINE APPROACHES LATE SUNDAY/EARLY MONDAY THEN CLEARING MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 82 60 74 / 40 60 70 30 SSI 68 82 64 71 / 50 50 70 60 JAX 68 84 65 76 / 40 50 70 70 SGJ 70 85 66 74 / 40 50 70 70 GNV 68 85 65 78 / 40 50 70 70 OCF 68 86 66 78 / 40 50 60 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP/ACS
Hazardous weather outlook, May 1, 12:00 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT MAY 1 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- NOON EDT SAT MAY 1 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ...NUMEROUS THUNDERSTORMS THROUGH THIS EVENING... THERE IS A MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES THIS AFTERNOON. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON AND EVENING WITH THE MOST CONCENTRATION OF STORMS EAST OF THE U.S. HIGHWAY 301 CORRIDOR BY THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS TO 40 MPH...AND HEAVY RAINFALL CAUSING PONDING OF WATER ALONG ROADWAYS AND IN LOW-LYING AREAS. PERSONS ENGAGING IN OUTDOOR ACTIVITIES SHOULD KEEP A WATCHFUL EYE TO THE SKY AND BE PREPARED TO HEAD INDOORS TO A PLACE OF SAFETY WHEN THUNDERSTORMS BECOME IMMINENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER SUNDAY AFTERNOON THROUGH MONDAY AS A COLD FRONT SLOWLY MOVES ACROSS THE REGION. THE MAIN WEATHER CONCERN WILL BE FOR THE POSSIBILITY OF STRONG AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Special weather statement, May 1, 4:51 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 PM EDT SAT MAY 1 2004 FLZ032-012130- CLAY FL- 451 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CLAY COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS IS DEVELOPING FROM DOCTORS INLET WEST OF THE SAINT JOHNS RIVER TO PALATKA. THE STORMS WILL MOVE NORTHEAST AT 20 MPH. THE STRONG STORMS WILL ALSO AFFECT AREAS AROUND PENNY FARMS...GREEN COVE SPRINGS...ASBURY LAKE...BELLAIR-MEADOWBROOK TERRACE AND ORANGE PARK THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE TEMPORARY FLOODING ON ROADWAYS AND REDUCE VISIBILITIES BELOW 1 MILE. ENYEDI
Special weather statement, May 1, 4:57 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 457 PM EDT SAT MAY 1 2004 FLZ037-012145- PUTNAM FL- 457 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 7 MILES WEST OF BOSTWICK...OR ABOUT 11 MILES NORTHWEST OF PALATKA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND BOSTWICK THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE TEMPORARY FLOODING ON ROADWAYS AND REDUCE VISIBILITIES BELOW 1 MILE. ENYEDI
Special weather statement, May 1, 5:27 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 527 PM EDT SAT MAY 1 2004 FLZ024-GAZ165-166-012215- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 527 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS CENTERED FROM 4 MILES SOUTH OF KINGSLAND TO CUMBERLAND ISLAND...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLAND...KINGS FERRY...ST. MARYS...WOODBINE...COLESBURG...KINGS BAY BASE...HARRIETTS BLUFF AND CUMBERLAND ISLAND THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE TEMPORARY FLOODING ON ROADWAYS AND REDUCE VISIBILITIES BELOW 1 MILE. ENYEDI
Special weather statement, May 1, 5:31 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 531 PM EDT SAT MAY 1 2004 FLZ033-012215- ST. JOHNS FL- 531 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF DURBIN...OR ABOUT 7 MILES SOUTHEAST OF FRUIT COVE...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DURBIN AND SOUTH PONTE VEDRA BEACH THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE TEMPORARY FLOODING ON ROADWAYS AND REDUCE VISIBILITIES BELOW 1 MILE. ENYEDI
Special weather statement, May 1, 5:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 551 PM EDT SAT MAY 1 2004 FLZ025-012245- DUVAL FL- 551 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHEAST OF BALDWIN EXTENDING ACROSS SOUTHERN DUVAL COUNTY TO BAYARD...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BALDWIN...JACKSONVILLE HEIGHTS...NORMANDY...ORTEGA...RIVERSIDE...SAN MARCO...DOWNTOWN JACKSONVILLE AND UNF THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE TEMPORARY FLOODING ON ROADWAYS AND REDUCE VISIBILITIES BELOW 1 MILE. ENYEDI
Special weather statement, May 1, 5:52 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 552 PM EDT SAT MAY 1 2004 GAZ150-163-012230- CLINCH GA-WARE GA- 552 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF FARGO...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FARGO THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:23 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 52 min |
| May 1, 4:26 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 49 min |
| May 1, 5:03 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 42 min |
| May 1, 5:39 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 36 min |
| May 1, 5:48 PM EDT | Special Marine Warning | JAX | 57 min | |
| May 1, 6:11 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 64 min |
| May 1, 6:41 PM EDT | Special Marine Warning | JAX | 94 min | |
| May 1, 7:23 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.